Alert archive / Tennessee / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 252, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 19, 1999, 6:34 PM CDT for Sumner County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 1999, 6:34 PM CDT (23:34 UTC)
- Expired
- Aug 19, 1999, 7:10 PM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Sumner County, TN
The radar
The Nashville radar (KOHX), 26 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.6 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 272 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 1698 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 192335 RRA SVRBNA TNC165-200010- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 634 PM CDT THU AUG 19 1999 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SUMNER COUNTY IN MIDDLE TENNESSEE * UNTIL 710 PM CDT * AT 633 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF GALLATIN OR 5 MILES SOUTHWEST OF FOUNTAIN HEAD... MOVING EAST AT 25 MPH. * SEVERE THUNDERSTORM WILL BE NEAR... GALLATIN AT 650 PM CDT ROCK BRIDGE AT 700 PM CDT OAK GROVE AT 700 PM CDT BETHPAGE AT 710 PM CDT DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! JAO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:40 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Aug 19, 2:40 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 240 PM CDT THU AUG 19 1999 CURRENT...CONVECTION STARTING TO FIRE SW MIDDLE TN AND NRN CUMBERLAND PLATEAU AHEAD OF CDFNT IN WRN TN APPROACHING TN RIVER. TEMPS HOT...IN MID 90S TO NR 100 DEG FOR MOST PART. FORECAST...SOME MORE TSTMS THIS AFTN AND EVE IN CONVERGENCE ZONE AMD MODERATE INSTABILITY. COULD BE ISOLATED SEVERE...BUT WON/T MENTION IN ZONES. HAVE TO WATCH OUTFLOW BOUNDARY OVER CENTRAL KY AS IT PUSHES S. BEST POPS TONITE E PORTIONS. FRONT GETS TO PLATEAU LATE TONITE AND MOVES SLOLY E THEREAFTER. HI PRES BUILDS IN FROM MIDWEST AFTER TOMORROW. AS FOR TEMPS...A BIT TRICKY FOR HI TEMP FRI. AM REMINDED OF LAST FRONT THAT WENT THRU AND TEMPS FOLLOWING IT (AUG 14TH) WERE MUCH CCOLER THAN MOS FORECAST (SOME 10 DEG). LOOKE UPSTREAM WHERE COLD IR SC IS OCCURING AND MODEL PERFORMANCE WAS OFF 5-10 DEG IN PLACES LIKE SPI AND DSM. LOOKED BACK ON SATURDAY AND FOUND THAT MODELS WOULD HAVE YIELDED UPPER 70S TO NEAR 80 IF LOCAL TEMP SCHEME UTILIZED. USED IT FOR TOMORROW AND IT YIELDS LOWER 80S SO WILL UNDERCUT MOS BY ABOUT 5 DEG...MAYBE MORE IF SO INCLINED. ONLY THING IS...THIS RUN NOT AS PRONOUNCED W/ SC FIELD AS SATURDAY WAS. BNA EB 68/82/65/88 2000 CSV EB 64/79/60/84 3000 .BNA...NONE. MAG
In the hours before
Local storm report, Aug 19, 4:27 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
427 PM CDT FRI AUG 19 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0329 PM DIANA TN WIND DAMAGE
08/19/99 GILES COUNTY SHERIFF REPORTED
TREES AND POWER LINES BLOWN
DOWN NEAR DIANA
0350 PM APPLETON TN .75 INCH HAIL
08/19/99 LAWRENCE SPOTTER REPORTED THE HAIL NEAR
APPLETON
0412 PM LEBANON TN .75 INCH HAIL
08/19/99 WILSON SPOTTER REPORTED THE HAIL JUST
SOUTHWEST OF LEBANON
STEIGERWALDTLocal storm report, Aug 19, 5:07 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
507 PM CDT FRI AUG 19 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM ST JOSEPH TN .75 INCH HAIL
08/19/99 LAWRENCE REPORTED BY SPOTTER
STEIGERWALDTLocal storm report, Aug 19, 5:20 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
520 PM CDT FRI AUG 19 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0507 PM LEBANON TN WIND DAMAGE
08/19/99 WILSON PUBLIC REPORTED TELEPHONE
POLES BLOWN DOWN ABOUT 7
E OF LEBANON AT TUCKERS
CROSSROADS
STEIGERWALDTLocal storm report, Aug 19, 5:20 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
520 PM CDT FRI AUG 19 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0507 PM LEBANON TN WIND DAMAGE
08/19/99 WILSON PUBLIC REPORTED TELEPHONE
POLES BLOWN DOWN ABOUT 7
E OF LEBANON AT TUCKERS
CROSSROADS
STEIGERWALDTThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 3:00 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall | 30 min |
| Aug 19, 3:37 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lincoln | 33 min |
| Aug 19, 4:13 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Wilson | 32 min |
| Aug 19, 4:45 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Wilson | 30 min |
| Aug 19, 5:16 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Smith | 29 min |
| Aug 19, 6:15 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.